Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 18, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 5, 2018, 2:14 PM CST for Claiborne Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2018, 2:14 PM CST (20:14 UTC)
- Expired
- Mar 5, 2018, 3:00 PM CST
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Claiborne Parish, LA
The radar
The Shreveport radar (KSHV), 101 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
807
WFUS54 KSHV 052014
TORSHV
LAC027-052100-
/O.NEW.KSHV.TO.W.0018.180305T2014Z-180305T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
214 PM CST MON MAR 5 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northern Claiborne Parish in northwestern Louisiana...
* Until 300 PM CST
* At 214 PM CST, a severe thunderstorm capable of producing a tornado
was located near Haynesville, or 7 miles north of Homer, moving
east at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northern Claiborne Parish, including the following locations:
Antioch, Summerfield, Corney Lake and Lisbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3286 9313 3295 9312 3297 9273 3282 9273
3281 9274 3280 9273 3276 9273
TIME...MOT...LOC 2014Z 279DEG 24KT 3289 9309
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
131 follow-up statement
581
WWUS54 KSHV 052034
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
234 PM CST MON MAR 5 2018
LAC027-052100-
/O.CON.KSHV.TO.W.0018.000000T0000Z-180305T2100Z/
Claiborne LA-
234 PM CST MON MAR 5 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CST FOR
NORTHEASTERN CLAIBORNE PARISH...
At 233 PM CST, a severe thunderstorm capable of producing a tornado
was located 8 miles northeast of Homer, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lisbon, Antioch, Summerfield and Corney Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3283 9298 3296 9297 3297 9273 3282 9273
3281 9274 3280 9273 3276 9273
TIME...MOT...LOC 2033Z 279DEG 24KT 3287 9294
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 5, 12:30 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 5, 12:30 PM CST, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1230 PM CST Mon Mar 5 2018 .UPDATE... Tweak pops/wx for likely or definite to showers and thunderstorms. && .DISCUSSION... Coverage of thunderstorms is sufficient to go with scattered now with a line stretching from Bullard to Longview and Rodessa and near Bradley. The front shows up on our 88D as well from Tyler to Gilmer to Douglassville and near Texarkana. Updated zones to remove morning wording and tweak likely pops back to the TS line. /24/ && .PREV DISCUSSION... /issued 1114 AM CST Mon Mar 5 2018/ AVIATION... Widely scattered showers and thunderstorms are beginning to ignite now in the warm sector which makes up most of our region this late morning. For our terminal airspace, prevailed VCSH for the TXK and ELD terminals with prevailing VCTS for the I-20 terminal locations as well as the LFK terminal with tempo TSRA remarks through much of the afternoon and in the case of the ELD and MLU terminals, into the early evening as well. Ceilings are mostly low VFR with a mixture of MVFR attm and these ceilings should continue to climb to low VFR conditions through the day albeit a brief lowering with the passage of a SH or TS. Southwest winds near 10kts with gusts approaching 20kts will shift around to the north and west in the wake of the front this afternoon with speeds near 10kts with a brief higher gust before winds decouple quickly after sunset this evening. We should lose the lower clouds in the wake of the frontal boundary later today/this evening as well with all terminal sites becoming VFR after 00z this evening. 13 PREV DISCUSSION... /issued 1030 AM CST Mon Mar 5 2018/ UPDATE... To raise highs a bit and shave likely pops this morning. DISCUSSION... Showers are cropping up from Gun Barrel City to Canton to Pittsburg and Texarkana ahead of the front which is knocking on our door and stretches from near Terrell to Paris and somewhere in NW McCurtain county in SE OK. We have trimmed likely pops over NE TX/SW AR where a pre-frontal trough can be imagined in the popcorn of reflectivity. We have also raised highs across the board with a few sites already there and considering the duration of the SW wind along some compressional heating all ahead of the front. No other changes at this time. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 78 45 69 39 / 60 20 0 0 MLU 77 47 69 39 / 80 50 10 0 DEQ 74 36 66 33 / 40 0 0 0 TXK 75 41 66 36 / 40 10 0 0 ELD 75 42 67 36 / 60 10 0 0 TYR 76 43 69 39 / 40 10 0 0 GGG 77 43 68 38 / 60 10 0 0 LFK 79 47 71 41 / 70 40 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/13
Hazardous weather outlook, Mar 5, 11:56 AM CST, 2 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1156 AM CST Mon Mar 5 2018 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 061800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion- 1156 AM CST Mon Mar 5 2018 This Hazardous Weather Outlook is for southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and isolated thunderstorms will be possible into the early afternoon, as a cold front moves through the region. Gusty winds and hail may accompany the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and isolated thunderstorms will return by next weekend. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight. ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 061800- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1156 AM CST Mon Mar 5 2018 This Hazardous Weather Outlook is for south central Arkansas, northwest and north central Louisiana, east Texas and deep east Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms are expected this afternoon and tonight, as a cold front moves through the region. A few isolated strong storms could become marginally severe with damaging winds and large hail this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and isolated thunderstorms will return by next weekend. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight due to the isolated nature of any severe weather. 24
In the hours before
Special weather statement, Mar 5, 12:25 PM CST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1225 PM CST MON MAR 5 2018
TXZ137-138-150-051915-
Gregg TX-Harrison TX-Rusk TX-
1225 PM CST MON MAR 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...NORTHERN
RUSK AND GREGG COUNTIES UNTIL 115 PM CST...
At 1225 PM CST, Doppler radar was tracking a strong thunderstorm over
Liberty City, or near Kilgore, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Longview, Kilgore, White Oak, Gladewater, Hallsville, Tatum,
Clarksville City, Liberty City, Lakeport, Easton, Rolling Meadows,
Monroe, Chalk Hill and Laird Hill.
LAT...LON 3252 9499 3257 9454 3231 9453 3234 9498
3237 9498 3237 9499
TIME...MOT...LOC 1825Z 273DEG 33KT 3243 9497
13Special weather statement, Mar 5, 12:46 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1246 PM CST MON MAR 5 2018
LAZ002-003-051930-
Bossier LA-Webster LA-
1246 PM CST MON MAR 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WEBSTER AND
NORTHWESTERN BOSSIER PARISHES UNTIL 130 PM CST...
At 1246 PM CST, Doppler radar was tracking a strong thunderstorm near
Plain Dealing, or 17 miles west of Springhill, moving east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springhill, Cullen and Sarepta.
LAT...LON 3290 9341 3295 9384 3298 9382 3301 9383
3302 9381 3302 9337
TIME...MOT...LOC 1846Z 275DEG 30KT 3299 9376
13Special weather statement, Mar 5, 1:25 PM CST, 49 minutes before
Special Weather Statement National Weather Service Shreveport LA 125 PM CST MON MAR 5 2018 TXZ150-151-153-052015- Panola TX-Shelby TX-Rusk TX- 125 PM CST MON MAR 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PANOLA...CENTRAL RUSK AND NORTHWESTERN SHELBY COUNTIES UNTIL 215 PM CST... At 125 PM CST, Doppler radar was tracking a strong thunderstorm near Minden, or 8 miles southeast of Henderson, moving east at 45 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Henderson, Carthage, Tenaha, Timpson, Pinehill, Minden, Gary City, Chapman, Fairplay, Brachfield, Dotson, Woods and Church Hill. LAT...LON 3203 9485 3220 9479 3210 9413 3181 9427 TIME...MOT...LOC 1925Z 286DEG 38KT 3208 9468 13
Local storm report, Mar 5, 1:43 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
143 PM CST MON MAR 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 5 SW HENDERSON 32.11N 94.85W
03/05/2018 RUSK TX PUBLIC
SPOTTER REPORTED A TREE DOWN AT CR 414 AND
US HWY. 69 SOUTHWEST OF TOWN. SPOTTER
WITNESSED THE EVENT REPORTED WINDS OF 40 MPH
WITH THE STORM. TREE WAS UPROOTED FROM THE
WIND AND VERY WET SOIL CONDITIONS IN THE
AREA. LARGE LIMBS ALSO RESULTED IN
POWERLINES DOWNED ON JACKSONVILLE DRIVE ON
THE SOUTH SIDE OF HENDERSON.
&&
MBSpecial weather statement, Mar 5, 1:50 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
150 PM CST MON MAR 5 2018
LAZ003-004-052030-
Claiborne LA-Webster LA-
150 PM CST MON MAR 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WEBSTER AND
NORTHERN CLAIBORNE PARISHES UNTIL 230 PM CST...
At 150 PM CST, Doppler radar was tracking a strong thunderstorm near
Shongaloo, or 12 miles east of Springhill, moving east at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Haynesville, Shongaloo, Antioch, Leton, Summerfield and Corney Lake.
LAT...LON 3282 9275 3287 9334 3302 9333 3302 9286
3301 9275
TIME...MOT...LOC 1950Z 274DEG 34KT 3296 9325
13Local storm report, Mar 5, 2:01 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 PM CST MON MAR 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 5 SW HENDERSON 32.11N 94.85W
03/05/2018 RUSK TX TRAINED SPOTTER
SPOTTER REPORTED A DOWNED TREE AT US HWY. 79
AND AND CR 402 AS WELL AS AT CR. 407 AND 79.
SPOTTER WITNESSED THE EVENT AND REPORTED
WINDS NEAR 40 MPH. TREES WERE UPROOTED FROM
THE WIND AND VERY WET SOIL CONDITIONS IN THE
AREA.
&&
MBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 12:46 PM CST | Special Weather Statement | SHV | Bossier | 44 min |
| Mar 5, 1:50 PM CST | Special Weather Statement | SHV | Claiborne | 40 min |
| Mar 5, 2:30 PM CST | Special Weather Statement | SHV | De Soto | 45 min |
| Mar 5, 2:59 PM CST | Special Weather Statement | SHV | Union | 46 min |
| Mar 5, 3:19 PM CST | Tornado Warning | SHV | Union | 41 min |
| Mar 5, 3:46 PM CST | Special Weather Statement | SHV | Red River | 44 min |
| Mar 5, 4:09 PM CST | Special Weather Statement | SHV | Union | 21 min |
| Mar 5, 4:20 PM CST | Special Weather Statement | SHV | Natchitoches | 40 min |
| Mar 5, 4:50 PM CST | Special Weather Statement | SHV | Jackson | 40 min |
| Mar 5, 5:43 PM CST | Special Weather Statement | SHV | Sabine | 32 min |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.